MAUDE Adverse Event Report: Covidien CLOSUREFAST CATHETER; ELECTROSURGICAL, CUTTING & COAGULATION & ACCES

Covidien CLOSUREFAST CATHETER; ELECTROSURGICAL, CUTTING & COAGULATION & ACCES
Catalog Number CF7-7-60
Medical Device Problem Codes Overheating of Device (1437); Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/02/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a closurefast catheter was being used to treat the great saphenous vein (gsv).Tumescent infiltration, local anesthesia and hand compression were utilized.  a guidewire was used for the insertion of the catheter.The proper temperature was reached.During the procedure the catheter became kinked on the coil.The catheter was replaced with a new one, and the procedure completed, two segments were treated and the vein closed. the lumen was flushed prior to use and the ifu (instruction for use) was followed during preparation, procedure, post-procedure. no patient complications have been reported as a result of this event.When the device was returned for evaluation, it was noted that the catheter was damaged.
 
Additional Manufacturer Narrative
Product analysis: damage was noted to the catheter heating element/coil.Examination revealed bubbling/bending/kinking of the heating element/coil.The heating element/coil was not exposed; white residue was observed beneath the fep layer and on the element coils.The bubbling/burning/bending/kinking was observed at approx.1.0 cm, 7.0 cm from the distal tip of the device.The catheter cable connector was examined: the catheter reference key shows evidence of wear, and the red ink was visible in some areas.All pins were visually inspected to be straight.Visual inspection of the returned catheter revealed three kinks along the shaft; the kinks were observed at approx.14.2 cm, 42.9 cm, 49.1 cm from the distal tip of the device.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
CLOSUREFAST CATHETER
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCES
Manufacturer (Section D)
Covidien
boulevard insurgentes 19030
tijuana,mx
Manufacturer (Section G)
Covidien
boulevard insurgentes 19030
tijuana,mx
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
+353(091)708096
MDR Report Key50684888
Report Number9610849-2026-00176
Device Sequence Number5315788
Product Code GEI
UDI-Device Identifier00763000702281
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K111887
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberCF7-7-60
Device Lot Number260750337
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer09/04/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/07/2026
Initial Report FDA Received Date09/09/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/11/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age73 YR
Patient SexFemale